Alert archive / Nebraska / Red Flag Warnings in 2015
Red Flag Warning 8, NWS Hastings, NE
NWS Hastings, NE issued this red flag warning at Mar 29, 2015, 4:53 AM CDT for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Mar 29, 2015, 10:00 AM CDT. It was in force for 9 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 29, 2015, 4:53 AM CDT (09:53 UTC)
- In effect from
- Mar 29, 2015, 10:00 AM CDT
- Expired
- Mar 29, 2015, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Hastings, NE
All 30 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 10:00 AM CDT | TSTM WND GST 52 | Gothenburg, NE | EXACT TIME UNAVAILABLE. |
| Mar 29, 10:00 AM CDT | NON-TSTM WND GST 52 | Gothenburg, NE | EXACT TIME UNAVAILABLE. |
| Mar 29, 10:06 AM CDT | NON-TSTM WND GST 51 | 3 Ese Kearney, NE | |
| Mar 29, 10:22 AM CDT | NON-TSTM WND GST 50 | 9 Nw Red Cloud, NE | |
| Mar 29, 10:55 AM CDT | NON-TSTM WND GST 51 | Aurora Airport, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3063 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 405 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
869 WWUS83 KGID 290953 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 453 AM CDT SUN MAR 29 2015 ...CRITICAL FIRE WEATHER CONDITIONS TODAY... .STRONG NORTHWEST WINDS WILL OCCUR BEHIND A COLD FRONT TODAY. THIS WILL COMBINE WITH LOW RELATIVE HUMIDITY THAT CAN CREATE EXTREME FIRE BEHAVIOR IF FIRES DEVELOP. KSZ006-007-018-019-NEZ039>041-046>049-061>064-074>077-084>087- 291800- /O.UPG.KGID.FW.A.0006.150329T1800Z-150329T2300Z/ /O.NEW.KGID.FW.W.0008.150329T1500Z-150330T0000Z/ SMITH-JEWELL-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD- MERRICK-POLK-BUFFALO-HALL-HAMILTON-YORK-KEARNEY-ADAMS-CLAY- FILLMORE-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- 453 AM CDT SUN MAR 29 2015 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 006...007...018...019...039...040...041...046...047...048... 049...061...062...063...064...074...075...076...077...084...085... 086 AND 087... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL...FIRE WEATHER ZONE 018 OSBORNE AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER ZONE 039 VALLEY...FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER ZONE 041 NANCE...FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER ZONE 047 HOWARD...FIRE WEATHER ZONE 048 MERRICK...FIRE WEATHER ZONE 049 POLK...FIRE WEATHER ZONE 061 BUFFALO...FIRE WEATHER ZONE 062 HALL...FIRE WEATHER ZONE 063 HAMILTON...FIRE WEATHER ZONE 064 YORK...FIRE WEATHER ZONE 074 KEARNEY...FIRE WEATHER ZONE 075 ADAMS...FIRE WEATHER ZONE 076 CLAY...FIRE WEATHER ZONE 077 FILLMORE...FIRE WEATHER ZONE 084 FRANKLIN...FIRE WEATHER ZONE 085 WEBSTER...FIRE WEATHER ZONE 086 NUCKOLLS AND FIRE WEATHER ZONE 087 THAYER. * WINDS...NORTHWEST AT 25 TO 35 MPH WITH GUSTS TO 40 TO 50 MPH. THE STRONGEST GUSTS WILL BE DURING THE MORNING. * RELATIVE HUMIDITY...GENERALLY IN THE 15 TO 25 PERCENT RANGE THIS AFTERNOON. HOWEVER...SOME AREAS WILL DIP TO THIS RANGE DURING THE MID TO LATE MORNING BEHIND SOME SHOWER ACTIVITY...GENERALLY ALONG AND SOUTH OF HIGHWAY 6. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD QUICKLY...AND WILL BE POTENTIALLY DIFFICULT TO CONTROL...AND WILL EXHIBIT EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HEINLEIN
3 follow-up statements
366 WWUS83 KGID 291746 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1246 PM CDT SUN MAR 29 2015 ...DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON... .STRONG NW WINDS WILL CONTINUE THIS AFTERNOON BUT WILL GRADUALLY DECREASE. RELATIVE HUMIDITY LEVELS HAVE BEEN SLOW TO FALL...BUT DRIER AIR IS MOVING IN FROM THE NORTH. THE RH WILL DROP MORE RAPIDLY THIS AFTERNOON. KSZ006-007-018-019-NEZ039>041-046>049-061>064-074>077-084>087- 300000- /O.CON.KGID.FW.W.0008.000000T0000Z-150330T0000Z/ SMITH-JEWELL-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD- MERRICK-POLK-BUFFALO-HALL-HAMILTON-YORK-KEARNEY-ADAMS-CLAY- FILLMORE-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- 1246 PM CDT SUN MAR 29 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 006... 007...018...019...039...040...041...046...047...048...049...061... 062...063...064...074...075...076...077...084...085...086 AND 087... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL...FIRE WEATHER ZONE 018 OSBORNE AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER ZONE 039 VALLEY...FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER ZONE 041 NANCE...FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER ZONE 047 HOWARD...FIRE WEATHER ZONE 048 MERRICK...FIRE WEATHER ZONE 049 POLK...FIRE WEATHER ZONE 061 BUFFALO...FIRE WEATHER ZONE 062 HALL...FIRE WEATHER ZONE 063 HAMILTON...FIRE WEATHER ZONE 064 YORK...FIRE WEATHER ZONE 074 KEARNEY...FIRE WEATHER ZONE 075 ADAMS...FIRE WEATHER ZONE 076 CLAY...FIRE WEATHER ZONE 077 FILLMORE...FIRE WEATHER ZONE 084 FRANKLIN...FIRE WEATHER ZONE 085 WEBSTER...FIRE WEATHER ZONE 086 NUCKOLLS AND FIRE WEATHER ZONE 087 THAYER. * WINDS...NORTHWEST AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH... AND WILL GRADUALLY DIMINISH THIS AFTERNOON. * RELATIVE HUMIDITY...15 TO 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD QUICKLY...AND WILL BE POTENTIALLY DIFFICULT TO CONTROL...AND WILL EXHIBIT EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HALBLAUB
211 WWUS83 KGID 291906 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 206 PM CDT SUN MAR 29 2015 ...DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON... .STRONG NW WINDS WILL CONTINUE THIS AFTERNOON BUT WILL GRADUALLY DECREASE. RELATIVE HUMIDITY LEVELS HAVE BEEN SLOW TO FALL...BUT DRIER AIR IS MOVING IN FROM THE NORTH. THE RH WILL DROP MORE RAPIDLY THIS AFTERNOON. KSZ005-017-NEZ060-072-073-082-083-300000- /O.EXA.KGID.FW.W.0008.000000T0000Z-150330T0000Z/ PHILLIPS-ROOKS-DAWSON-GOSPER-PHELPS-FURNAS-HARLAN- 206 PM CDT SUN MAR 29 2015 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...017... 060...072...073...082 AND 083... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS AND FIRE WEATHER ZONE 017 ROOKS. IN NEBRASKA...FIRE WEATHER ZONE 060 DAWSON...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER ZONE 082 FURNAS AND FIRE WEATHER ZONE 083 HARLAN. * WINDS...NORTHWEST AT 20 TO 30 MPH WITH GUSTS UP TO 35 MPH... AND WILL GRADUALLY DIMINISH THIS AFTERNOON. * RELATIVE HUMIDITY...15 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD QUICKLY...AND WILL BE POTENTIALLY DIFFICULT TO CONTROL...AND WILL EXHIBIT EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ KSZ006-007-018-019-NEZ039>041-046>049-061>064-074>077-084>087- 300000- /O.CON.KGID.FW.W.0008.000000T0000Z-150330T0000Z/ SMITH-JEWELL-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD- MERRICK-POLK-BUFFALO-HALL-HAMILTON-YORK-KEARNEY-ADAMS-CLAY- FILLMORE-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- 206 PM CDT SUN MAR 29 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 006... 007...018...019...039...040...041...046...047...048...049...061... 062...063...064...074...075...076...077...084...085...086 AND 087... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL...FIRE WEATHER ZONE 018 OSBORNE AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER ZONE 039 VALLEY...FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER ZONE 041 NANCE...FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER ZONE 047 HOWARD...FIRE WEATHER ZONE 048 MERRICK...FIRE WEATHER ZONE 049 POLK...FIRE WEATHER ZONE 061 BUFFALO...FIRE WEATHER ZONE 062 HALL...FIRE WEATHER ZONE 063 HAMILTON...FIRE WEATHER ZONE 064 YORK...FIRE WEATHER ZONE 074 KEARNEY...FIRE WEATHER ZONE 075 ADAMS...FIRE WEATHER ZONE 076 CLAY...FIRE WEATHER ZONE 077 FILLMORE...FIRE WEATHER ZONE 084 FRANKLIN...FIRE WEATHER ZONE 085 WEBSTER...FIRE WEATHER ZONE 086 NUCKOLLS AND FIRE WEATHER ZONE 087 THAYER. * WINDS...NORTHWEST AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH... AND WILL GRADUALLY DIMINISH THIS AFTERNOON. * RELATIVE HUMIDITY...15 TO 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD QUICKLY...AND WILL BE POTENTIALLY DIFFICULT TO CONTROL...AND WILL EXHIBIT EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HALBLAUB
485 WWUS83 KGID 292352 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 652 PM CDT SUN MAR 29 2015 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 300100- /O.EXP.KGID.FW.W.0008.000000T0000Z-150330T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 652 PM CDT SUN MAR 29 2015 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006... 007...017...018...019...039...040...041...046...047...048...049... 060...061...062...063...064...072...073...074...075...076...077... 082...083...084...085...086 AND 087... THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM. WIND SPEEDS WILL BECOME LIGHT TONIGHT AND RELATIVE HUMIDITY VALUES WILL INCREASE AS TEMPERATURES COOL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Mar 29, 1:00 AM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Mar 29, 1:00 AM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
100 AM CDT SUN MAR 29 2015
.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 309 PM CDT SAT MAR 28 2015
ALOFT: DEAMPLIFICATION OF THE WRN USA RIDGE WAS UNDERWAY AS A
POTENT SHORTWAVE TROF WAS ADVANCING THRU THE NRN ROCKIES. A
PRECEDING RIDGE WAS OVERHEAD AND THE ASSOCIATED SUBSIDENCE HAS
RESULTED IN A VERY NICE DAY. THIS TROF WILL CROSS THE DAKOTAS
TONIGHT WITH ITS TAIL END SLIPPING THRU HERE TOMORROW AND NW FLOW
RETURNING IN ITS WAKE.
SURFACE: THE PAC COOL FRONT CURRENTLY PROGRESSING THRU THE NRN
ROCKIES WILL SWEEP THRU THE FCST AREA 06Z-12Z. HIGH PRES WILL THEN
SETTLE OVER THE REGION LATE TOMORROW.
REST OF THIS AFTERNOON: VERY NICE. ENJOY IT! HIGHS WILL OCCUR 4-5
PM.
TONIGHT: M/CLEAR BEFORE MIDNIGHT THEN INCREASING CLOUDS WITH THE
COLD FRONTAL PASSAGE. WE COULD SEE A COUPLE HIGH-BASED SHWRS
DEVELOP OR MOVE IN WHICH END UP AS SPRINKLES AT THE GROUND. MOST
PLACES WILL REMAIN DRY. FCST SOUNDINGS SUGGEST UP TO 100 J/KG OF
ELEVATED CAPE. DID NOT INCLUDE THUNDER IN THE FCST GIVEN LOW
INSTABILITY AND VERY LOW PROB OF OCCURRENCE. BUT AN ISOLATED
LIGHTNING STRIKE CAN'T BE ENTIRELY RULED OUT.
BREEZY AND MILD. SE-SW WINDS WILL GUST TO NEAR 30 MPH.
SUN: RAPID CLEARING EARLY AND WINDY. NW WINDS WILL GUST 35-45 MPH
IN CAA. STRONGEST WINDS WILL HANG ON THE LONGEST E OF HWY 183.
PRES GRAD DECREASES FROM THE W THRU THE DAY.
PLEASE SEE FIRE WX SECTION BELOW.
.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 309 PM CDT SAT MAR 28 2015
CONDITIONS ARE LOOKING DRY AND MILD FOR THE FIRST PART OF THE
WORKWEEK...WITH MORE ACTIVE WEATHER WITH CHCS FOR PCPN RETURNING
MID TO LATE IN THE WEEK.
A NORTHWEST FLOW REGIME WILL BE IN PLACE ACROSS THE CENTRAL
PLAINS AT THE START OF THE EXTENDED PERIODS IN BETWEEN THE
DEPARTING TROUGH TO THE EAST AND A BUILDING UPPER RIDGE TO THE
WEST. HEIGHTS CONTINUE TO RISE ACROSS THE CENTRAL PLAINS THROUGH
TUESDAY AS THE UPPER RIDGE AXIS BUILDS EAST. H85 TEMPS CLIMB INTO
THE MID TEENS AND RESULTANT HIGHS ARE EXPECTED TO REACH THE 70S
WITH WEDNESDAY BEING THE WARMER OF THE TWO DAYS.
THE PATTERN UNDERGOES CHANGES ON MID WEEK AHEAD OF A SHORTWAVE
TROUGH/CLIPPER TRANSLATING SOUTHEAST FM THE NORTHERN ROCKIES...
SOUTHERN CANADA. THE LLVL JET IS PROGGED TO STRENGTHEN TUESDAY
NIGHT TO 40 TO 50KTS AHEAD OF THE SFC CYCLONE DEEPENING IN THE
DAKOTAS. LLVL MOISTURE IS EXPECTED TO SURGE NORTH WITH DPS RISING
INTO THE LOW 50S ACROSS OUR SOUTHERN/SOUTHEAST CWA AHEAD OF THE
APPROACHING COLD FRONTAL BOUNDARY. INSTABILITY INCREASES AHEAD OF
THE BOUNDARY WITH ECMWF INDICATING MUCAPES OF 1000 TO 1500 J/KG
AND THE GFS IS SIMILAR WITH INSTABILITY PARAMETERS. CURRENT TIMING
OF FROPA FAVORS THE 18Z TO 00Z TIME FRAME...BRINGING THE POTENTIAL
FOR SHOWERS AND TSTMS. IF THE MOISTURE/INSTABILITY CAN BE REALIZED
...THERE WILL BE A WINDOW OF OPPORTUNITY FOR STRONG/SEVERE STORMS
WITH LARGE HAIL THE PRIMARY HAZARD.
COLD AIR FILTERS SOUTH BEHIND THE FRONT WEDNESDAY NIGHT AND
THURSDAY WITH H85 TEMPS DROPPING BACK TO THE SINGLE DIGITS TO
AROUND 5C ON THURSDAY WHICH WILL BE COOLER...BUT TRENDING MORE
SEASONAL COMPARED TO EARLIER IN THE WEEK.
FOR THE LATTER PART OF THE WORKWEEK...MODELS DIVERGE ON THE
HANDLING OF THE UPPER LOW TRANSLATING ACROSS SOUTHERN CANADA AND
ANOTHER SHORTWAVE TROUGH MOVING THRU THE NORTHERN AND CENTRAL
ROCKIES. CHCS FOR PCPN RETURN AS EARLY AS THURSDAY AFTN...AND
CONTINUE INTO FRIDAY AS THE SHORTWAVE CROSSES THE PLAINS.
CURRENTLY ENSEMBLE SFC TEMPS ARE ABOVE FREEZING WHICH WOULD RESULT
IN PCPN TYPE FALLING AS LIQUID/RAIN. THIS BEING SAID...BOTH THE
ECMWF AND THE GFS OPERATIONAL RUNS INDICATE H85 TEMPS OF -3C TO
-5C WITH MODEL FORECAST SOUNDINGS SUGGESTING PCPN FALLING AS SNOW
BUT MELTING TOWARD THE WARMER SFC/GROUND. BASED ON OPERATIONAL
RUNS CANNOT RULE OUT A R/S MIX BUT WILL NOT DEVIATE FROM ENSEMBLE
THERMAL PROFILE AND DETAILS CAN BE RESOLVED AS THINGS GET CLOSER.
THE FIRST GLANCE AS EASTER WEEKEND...TEMPS WILL BE DEPENDENT ON
TIMING OF DEPARTING WAVE FRIDAY...WITH SATURDAY TRANSITIONING
BETWEEN THE COOLER AIR AND WAVE EXITING TO THE EAST AND HEIGHTS
RISING/UPPER RIDGING BUILDING IN FROM THE WEST. MODEL DIFFERENCES
CARRY INTO SUNDAY WITH EITHER UPPER RIDGING (ECMWF)OR SOUTHWEST
FLOW (GFS) FORECAST FOR THE PLAINS AHEAD OF A TROUGH ON THE
WESTERN CONUS. OVERALL EASTER SUNDAY SHLD SEE AN UPWARD TREND IN
TEMPS WITH THE POTENTIAL FOR BREEZY/WINDY CONDITIONS AND PERHAPS
AN OUTSIDE CHCS FOR RAIN SHOWERS IN WAA.
&&
.AVIATION...(FOR THE 06Z KGRI/KEAR TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1257 AM CDT SUN MAR 29 2015
MAIN ISSUE WILL BE WIND. LOW-LEVEL WIND SHEAR IS SCREAMING
ACCORDING TO KUEX WSR-88D AND WILL CONTINUE THIS THROUGH EARLY
MORNING SUNDAY. THEN...WIND WILL REALLY PICK UP BEHIND A COLD
FRONT FOR SUNDAY. THERE COULD BE A RANDOM DRY LIGHTNING STRIKE
OVERNIGHT AS THE COLD FRONT MOVES THROUGH...BUT CHANCES ARE LOW
ENOUGH TO KEEP OUT OF THE FORECAST.
&&
.FIRE WEATHER...
ISSUED AT 309 PM CDT SAT MAR 28 2015
HAVE POSTED A FIRE WX WATCH GENERALLY E OF HWY 183. THERE IS
LITTLE DOUBT MINIMUM RH DROPS INTO THE TEENS FROM HWY 281 TO THE
W...BUT CONFIDENCE IS LOW ON IF MINIMUM RH DROPS BELOW 20% MAINLY
ALONG THE HWY 81 CORRIDOR. THE OTHER ISSUE IS WINDS. DECREASING
PRES GRAD IN THE AFTERNOON IS A COMPLICATING FACTOR. WHERE DO
WINDS/RH CRITERIA OVERLAP FOR 3 HRS? FOR NOW CURRENT FCST SUGGESTS
ALONG AND N OF NEB HWY 92.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...FIRE WEATHER WATCH THIS AFTERNOON FOR NEZ039>041-046>049-061>064-
074>077-084>087.
KS...FIRE WEATHER WATCH THIS AFTERNOON FOR KSZ006-007-018-019.
&&
SHORT TERM...HALBLAUB
LONG TERM...FAY
AVIATION...HEINLEIN
FIRE WEATHER...HALBLAUBHazardous weather outlook, Mar 28, 3:14 PM CDT, 13 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 314 PM CDT SAT MAR 28 2015 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 292015- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 314 PM CDT SAT MAR 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. CRITICAL OR NEAR-CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR SUNDAY AFTERNOON. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR MUCH OF THE OUTLOOK AREA. PLEASE REFER TO THE LATEST FIRE WEATHER MESSAGE FOR DETAILS. NORTHWEST WINDS WILL BE SUSTAINED 25 TO 35 MPH SUNDAY...OVER SOUTH CENTRAL NEBRASKA ALONG AND NORTH OF HIGHWAY 6. GUSTS UP TO 45 MPH ARE POSSIBLE. THUNDERSTORMS ARE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT WITH THE PASSAGE OF A COLD FRONTAL BOUNDARY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) HALBLAUB/FAY
Nearby
Red Flag Warnings in Nebraska, 2015Red Flag Warnings in Kansas, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.